Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 76, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 27, 2014, 9:32 PM CDT for Adair County, Sequoyah County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2014, 9:32 PM CDT (02:32 UTC)
- Expired
- Apr 27, 2014, 10:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Adair County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 40 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 1:46 PM CDT | Tornado Watch | SPC | 9 hr |
| Apr 27, 6:26 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
669
WUUS54 KTSA 280232
SVRTSA
OKC001-135-280315-
/O.NEW.KTSA.SV.W.0076.140428T0232Z-140428T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
932 PM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ADAIR COUNTY IN NORTHEAST OKLAHOMA...
NORTHEASTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA...
* UNTIL 1015 PM CDT
* AT 930 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SALLISAW...
AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...SHORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
LAT...LON 3542 9479 3555 9484 3576 9450 3574 9449
3554 9445
TIME...MOT...LOC 0232Z 237DEG 37KT 3549 9469
HAIL...0.88IN
WIND...60MPH
$$2 follow-up statements
278
WWUS54 KTSA 280247
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
947 PM CDT SUN APR 27 2014
OKC001-135-280315-
/O.CON.KTSA.SV.W.0076.000000T0000Z-140428T0315Z/
SEQUOYAH OK-ADAIR OK-
947 PM CDT SUN APR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ADAIR AND NORTHEASTERN SEQUOYAH COUNTIES UNTIL 1015 PM CDT...
AT 943 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
BRUSHY...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...SHORT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.
&&
LAT...LON 3546 9469 3562 9472 3576 9450 3574 9449
3554 9445
TIME...MOT...LOC 0248Z 237DEG 37KT 3560 9456
HAIL...<.75IN
WIND...60MPH
$$698
WWUS54 KTSA 280315
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1015 PM CDT SUN APR 27 2014
OKC001-135-280326-
/O.EXP.KTSA.SV.W.0076.000000T0000Z-140428T0315Z/
SEQUOYAH OK-ADAIR OK-
1015 PM CDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAIR AND
NORTHEASTERN SEQUOYAH COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3546 9469 3562 9472 3576 9450 3574 9449
3554 9445
TIME...MOT...LOC 0247Z 237DEG 37KT 3559 9457
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 9:04 PM CDT, 28 minutes earlier.
Area forecast discussion, Apr 27, 9:04 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 904 PM CDT SUN APR 27 2014 .DISCUSSION... CONVECTIVE LINE HAS RAPIDLY DEVELOPED AHEAD OF DRY LINE THIS EVENING ACROSS SOUTHEAST OKLAHOMA. SIGNIFICANT SEVERE WEATHER POTENTIAL WILL LIKELY CONTINUE WITH THE THREAT FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES AS QLCS WITH EMBEDDED SUPERCELLS SWEEP ACROSS FAR SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. GRIDS HAVE BEEN UPDATED TO REFLECT CURRENT THINKING...OTHERWISE FORECAST ON TRACK. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...RED FLAG WARNING UNTIL 10 PM SUNDAY FOR OKZ054-OKZ059. AR...NONE. && SHORT TERM...12
Hazardous weather outlook, Apr 27, 9:24 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
924 PM CDT SUN APR 27 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
924 PM CDT SUN APR 27 2014
...SIGNIFICANT SEVERE WEATHER WILL CONTINUE THIS EVENING ACROSS
SOUTHEAST OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS...INCLUDING
THE POTENTIAL FOR A FEW STRONG TORNADOES...VERY LARGE HAIL AND
DAMAGING WINDS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...CRITICAL.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
SEVERE THUNDERSTORMS HAVE REDEVELOPED ACROSS SOUTHEAST OKLAHOMA LATE
THIS EVENING. THE CONVECTIVE LINE WILL SPREAD ACROSS THE REMAINDER
OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING. LARGE
HAIL...DESTRUCTIVE STRAIGHT LINE WINDS TO 80 MPH AND A FEW STRONG
TORNADOES WILL BE POSSIBLE.
THE SEVERE WEATHER THREAT WILL DIMINISH SHORTLY AFTER MIDNIGHT AS
THE LINE SHIFTS EAST OF THE REGION.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK ONGOING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
HIGH WIND POTENTIAL.
TUESDAY...HIGH WIND POTENTIAL.
WEDNESDAY THROUGH SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A FEW SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE MONDAY
AFTERNOON...MAINLY NORTH OF INTERSTATE 40...AS THE UPPER LEVEL LOW
PASSES TO OUR NORTH. GUSTY WESTERLY WINDS MONDAY WILL AGAIN RESULT
IN A LIMITED TO ELEVATED FIRE DANGER ACROSS THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Apr 27, 6:06 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
606 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TORNADO QUAPAW 36.95N 94.79W
04/27/2014 OTTAWA OK EMERGENCY MNGR
FIRE STATION DESTROYED. NORTH END OF TOWN SUSTAINED HEAVY
DAMAGE.
&&
LACYLocal storm report, Apr 27, 6:10 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL HODGEN 34.84N 94.63W
04/27/2014 E0.75 INCH LE FLORE OK PUBLIC
&&
LACYSpecial weather statement, Apr 27, 8:18 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
818 PM CDT SUN APR 27 2014
OKZ049-073>075-280200-
HASKELL OK-LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
818 PM CDT SUN APR 27 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
HASKELL...EASTERN PITTSBURG...WESTERN PUSHMATAHA AND WESTERN
LATIMER
AT 818 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF FEATHERSTON TO 12 MILES WEST OF
EUBANKS...MOVING NORTHEAST AT 40 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3450 9579 3451 9568 3459 9568 3459 9583
3529 9547 3530 9531 3526 9524 3531 9517
3534 9518 3539 9492 3419 9560 3416 9577
TIME...MOT...LOC 0118Z 218DEG 36KT 3502 9543 3450 9576Special weather statement, Apr 27, 8:52 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
852 PM CDT SUN APR 27 2014
OKZ070-072-074-280215-
HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
852 PM CDT SUN APR 27 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHERN HASKELL
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE AND NORTHWESTERN SEQUOYAH
AT 852 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
WEBBERS FALLS...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...VIAN...GORE...MARBLE CITY...
BOX...WEBBERS FALLS AND LAKE TENKILLER STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
WIND GUSTS TO 40 MPH.
LAT...LON 3528 9511 3532 9528 3564 9510 3564 9478
3563 9475
TIME...MOT...LOC 0152Z 214DEG 38KT 3536 9515
LACYSpecial weather statement, Apr 27, 9:13 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CDT SUN APR 27 2014
OKZ049-280245-
PUSHMATAHA OK-
913 PM CDT SUN APR 27 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
NORTHERN PUSHMATAHA
AT 913 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
CLAYTON...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLAYTON...SNOW...NASHOBA...
STANLEY...TUSKAHOMA...KIAMICHI...ALBION...SARDIS AND CLAYTON LAKE
STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3434 9557 3460 9553 3460 9551 3467 9551
3468 9519 3468 9494 3450 9495 3450 9504
3440 9504
TIME...MOT...LOC 0213Z 246DEG 38KT 3456 9533Special weather statement, Apr 27, 9:20 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
920 PM CDT SUN APR 27 2014
OKZ069-072-280300-
ADAIR OK-SEQUOYAH OK-
920 PM CDT SUN APR 27 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
AT 920 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF MC
KEY...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BUNCH...SALLISAW...MC KEY...
BRUSHY...SHORT...MARBLE CITY AND BRUSHY LAKE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3544 9444 3550 9459 3538 9486 3545 9495
3564 9485 3564 9481 3571 9481 3586 9473
3576 9449
TIME...MOT...LOC 0220Z 213DEG 52KT 3548 9482
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:18 PM CDT | Special Weather Statement | TSA | Haskell, Latimer | 42 min |
| Apr 27, 8:49 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pushmataha | 41 min |
| Apr 27, 8:52 PM CDT | Special Weather Statement | TSA | Sequoyah | 23 min |
| Apr 27, 9:02 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Sequoyah | 58 min |
| Apr 27, 9:13 PM CDT | Special Weather Statement | TSA | Pushmataha | 32 min |
| Apr 27, 9:20 PM CDT | Special Weather Statement | TSA | Sequoyah | 40 min |
| Apr 27, 9:22 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 38 min |
| Apr 27, 10:02 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 58 min |
| Apr 27, 10:16 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 44 min |
| Apr 28, 12:52 PM CDT | Wind Advisory | TSA | Nowata, Pawnee, Washington | 6 hr |
| Apr 28, 4:10 PM CDT | Special Weather Statement | TSA | Creek, Nowata, Okmulgee, Osage, Pawnee, Rogers and 3 more | 65 min |
| Apr 28, 4:28 PM CDT | Special Weather Statement | TSA | Okmulgee | 62 min |
| Apr 28, 5:46 PM CDT | Special Weather Statement | TSA | Cherokee, Sequoyah | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.